Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On the global solvability for overdetermined systems


Authors: Adalberto P. Bergamasco, Alexandre Kirilov, Wagner Vieira Leite Nunes and Sérgio Luís Zani
Journal: Trans. Amer. Math. Soc. 364 (2012), 4533-4549
MSC (2010): Primary 35A01, 35N10, 58J10
DOI: https://doi.org/10.1090/S0002-9947-2012-05414-6
Published electronically: March 21, 2012
MathSciNet review: 2922600
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider a class of systems of two smooth vector fields on the 3-torus associated to a closed 1-form. We prove that the global solvability is completely determined by the connectedness of the sublevel and superlevel sets of a primitive of this 1-form in the minimal covering.


References [Enhancements On Off] (What's this?)

  • 1. A. Bergamasco, Remarks about global analytic hypoellipticity, Trans. Amer. Math. Soc. 351 (1999), 4113-4126. MR 1603878 (99m:35032)
  • 2. A. Bergamasco, P. Cordaro, P. Malagutti, Globally hypoelliptic systems of vector fields, J. Funct. Anal. 114 (1993), 267-285. MR 1223704 (94e:35048)
  • 3. A. Bergamasco, P. Cordaro G. Petronilho, Global solvability for certain classes of undedetermined of vector fields, Math. Z. 223 (1996), 223-274. MR 1417431 (98e:58180)
  • 4. A. Bergamasco, P. Dattori da Silva, Global solvability for a special class of vector fields on the torus, in: Contemp. Math. vol. 400, Amer. Math. Soc., Providence, RI, (2006), 11-20. MR 2222462 (2006m:35024)
  • 5. A. Bergamasco, P. Dattori da Silva, Solvability in the large for a class of vector fields on the torus, J. Math. Pures Appl. 86 (2006), 427-447. MR 2271625 (2007i:35012)
  • 6. A. Bergamasco, A. Kirilov, Global solvability for a class of overdetermined systems, J. Funct. Anal. 252 (2007), 603-629. MR 2360930 (2008k:35338)
  • 7. A. Bergamasco, A. Meziani, Solvability near the characteristic set for a class of planar vector fields of infinite type, Ann. Inst. Fourier (Grenoble) 55 (2005), 77-112. MR 2141289 (2005m:35028)
  • 8. A. Bergamasco, W. Nunes, S. Zani, Global analytic hypoellipticity and pseudoperiodic functions, Math. Contemp. 18 (2000), 43-57. MR 1812862 (2001m:35062)
  • 9. A. Bergamasco, W. Nunes, S. Zani, Global properties of a class of overdetermined systems, J. Funct. Anal. 200 (2003), 31-64. MR 1974087 (2004c:35295)
  • 10. A. Bergamasco, S. Zani, Prescribing analytic singularities for solutions of a class of vector fields on the torus, Trans. Amer. Math. Soc. 357 (2005), 4159-4174. MR 2159704 (2006c:35002)
  • 11. A. Bergamasco, S. Zani, Globally analytic hypoelliptic vector fields on compact surfaces, Proc. Amer. Math. Soc. 136 (2008), 1305-1310. MR 2367104 (2009e:35031)
  • 12. A. Bergamasco, S. Zani, Global analytic regularity for structures of co-rank one, Comm. Partial Differential Equations 33 (2008), 933-941. MR 2424383 (2009i:35048)
  • 13. S. Berhanu, P. Cordaro, J. Hounie An Introduction to Involutive Structures. New Mathematical Monographs, 6. Cambridge University Press, Cambridge, 2008. MR 2397326 (2009b:32048)
  • 14. F. Cardoso, J. Hounie, Global solvability of an abstract complex, Proc. Amer. Math. Soc. 65 (1977), 117-124. MR 0463721 (57:3663)
  • 15. J. Hounie, Globally hypoelliptic and globally solvable first order evolution equations, Trans. Amer. Math. Soc. 252 (1979), 233-248. MR 534120 (80h:35035)
  • 16. A. Meziani, Hypoellipticity of nonsingular closed 1-forms on compact manifolds, Comm. Partial Differential Equations 27 (2002), 1255-1269. MR 1924466 (2003f:58002)
  • 17. F. Treves, Study of a model in the theory of complexes of pseudodifferential operators, Ann. Math. (2) 104 (1976), 269-324. MR 0426068 (54:14014)
  • 18. F. Treves, Hypoanalitic Structures (Local Theory), Princeton University Press, Princeton, NJ, 1992. MR 1200459 (94e:35014)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 35A01, 35N10, 58J10

Retrieve articles in all journals with MSC (2010): 35A01, 35N10, 58J10


Additional Information

Adalberto P. Bergamasco
Affiliation: Departamento de Matemática, ICMC-USP, Caixa Postal 668, 13560-970, São Carlos, SP, Brazil
Email: apbergam@icmc.usp.br

Alexandre Kirilov
Affiliation: Departamento de Matemática, UFPR, Caixa Postal 19081, Curitiba, PR, 81531-990, Brazil
Email: akirilov@ufpr.br

Wagner Vieira Leite Nunes
Affiliation: Departamento de Matemática, ICMC-USP, Caixa Postal 668, 13560-970, São Carlos, SP, Brazil
Email: wvlnunes@icmc.usp.br

Sérgio Luís Zani
Affiliation: Departamento de Matemática, ICMC-USP, Caixa Postal 668, 13560-970, São Carlos, SP, Brazil
Email: szani@icmc.usp.br

DOI: https://doi.org/10.1090/S0002-9947-2012-05414-6
Keywords: Global solvability, connected sublevels and superlevels, minimal covering, commensurable periods, periodic solutions
Received by editor(s): January 14, 2010
Received by editor(s) in revised form: July 8, 2010
Published electronically: March 21, 2012
Additional Notes: The first and the fourth authors were partially supported by CNPq and FAPESP; the second author was partially supported by CNPq; the third author was partially supported by FAPESP
Article copyright: © Copyright 2012 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society